And men if they want to read LOL .. I had a real strange thing happen this month. Firstly I am not sexually active so I don't worry about being pregnant.
I am single ATM. So my periods have been pretty normal every month for the last year I guess. I started my period very early this month like two weeks early.. and it was very heavy... I am kinda scared not sure what to think. Not sure if it's my Epilepsy changing my body again or what.. has anyone had this problem? or should I even be worried?
I am not sure if its because of the epilepsy, but since I started having seizures (3 years ago) I have only had my period twice. I must say I'm not complaining I'm 25 so I would think it wasn't because of menapause already. But I would probably just bring it up just in case with your doctor.
It is not that uncommon for women with epilepsy to go through menopause early for whatever reason. If you read abt Tegretol, just one of he AEDs, you will see that statement in the literature. In my case, I had first period at 12, was diagnosed with Complex Partial epilepsy at 14, but had had seizures for several years prior to that. My periods totally stopped in my mid 40's with none of the other symptoms like irregularity etc. I did have the hot flashes but since I had no irregularity of my periods and since I was what I thought was too young to be going through menopause, that never crossed my mind. I was on Tegretol for many years, and think that was a big part of the reason I went through menopause early. My mother was not that young when she went through it. Usually your mother's events are strongly considered in determining what course your life events may take. I was told once that my seizures may stop when I reached menopause, but the doc was wrong in my case. I feel sure he assumed that the only trigger was the Estrogen, which would cease to be produced once menopause is crossed. My seizures continues and really worsened. I then had surgery at age 47. I am not sure when I started taking Hormone Replacement Therapy, but since I was taking an Estrogen supplement, the fact that I had been through menopause was lessened as a factor in reducing my seizures due to the HRT. The HRTs sort of made the potential benefits of the reduction in produced estrogen rather null and void. No one mentioned this to me, but maybe I should have considered that myself. I am not saying that my seizures would have disappeared since Estrogen was Not the only triggering factor, but they may have been reduced. Even so, it would not remove the offending small mass of cells that were misfiring regardless of the presence of estrogen. I know that surgery was the best course of action for me estrogen or no, but we do seem to go through menopause early. One thing I did do after surgery was to adjust the dose of the HRT so that I took the lowest effective dose of Estrogen possible along with a second pill, the progesterone, rather than the combined hormones in one pill. That way, I could control the dose of estrogen and possibly receive the benefits without the same degree of triggering effect. I called my Gyn and asked him to order it in the two pill form for this purpose. I now no longer take HRT. Not sure if I will start again either due to the concerns re breast cancer of late. Tattoo
[This message has been edited by Tattoo (edited 09-06-2002).]
I've also been wondering if epilepsy meds can affect a woman's cycle. I posted about it ("Question for the Ladies") not too long ago. Anyway, I completely skipped last month but started as normal this month. I personally believe that the meds were the cause of it.